MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE LP; CATHETER
Model Number 5638
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
As reported: the microcatheter was used to support wiring of totally occluded rca, but it was broken easily despite gentle use and handling".The microcatheter was introduced until a certain point and no more advancement was done and it broke, the whole device was removed without any separation.Reported that no consequences were caused by the device problem and no medical intervention.
 
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Additional Manufacturer Narrative
There was no product returned for this complaint.No returned product evaluation could be completed.The device history record was reviewed.There are no nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent a pci procedure.The vessel was cto of rca.A turnpike lp was used in the case to support wiring that broke easily despite gentle use and handling.It is unknown what damages the turnpike lp incurred.It is unknown if the tip or the shaft broke during the case.Additional information was requested from the account.A response was received.It is unknown if the tip was trapped and over torqued.The microcatheter was advanced up to a certain point and no more advancements could be done leading to breakage.Account stated that the whole device was removed without any separation.It is unclear what "broke or breakage refers to per complaint details".It is likely that device broke and removed with the guidewire wire.However, this cannot be confirmed without product evaluation.No part remained in the patient.No force was used with catheter.Another turnpike and a competitor microcatheter were used to complete the procedure.No medical consequences observed.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key13261708
Report Number2134812-2022-00010
Device Sequence Number1701759
Product Code DQY
UDI-Device IdentifierM20656380
UDI-PublicM20656380
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/07/2021
Device Model Number5638
Device Lot Number648328
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2021
Supplement Date Received by Manufacturer12/30/2021
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale